#3341 ·
Noah Garcia4 said:Has anyone else here noticed, heard, or perhaps experienced firsthand that psychiatrists tend to start patients off on those older-generation medications first, only moving toward the newer atypical antipsychotics—like Seroquel, for instance—once the old stuff fails to do the trick?
I’ve heard that’s the standard playbook, and honestly, I’ve felt that cycle playing out with my own treatment, though since my meds are constantly being shuffled around, I can't say for certain if there's a definitive pattern at work. ☕
I never imagined I would find myself defending psychiatrists—perhaps I missed my morning dose of 😁—but this is simply how clinical practice functions. You begin with one option, and if it proves ineffective, you move to the next. It is highly probable that older doctors were trained primarily on the legacy drugs, so they start there, pivoting to newer alternatives only when necessary as they continue searching for a solution.
wiredmason56 said:Hehe, people would probably be wondering what's actually going on with them. A buddy told me about back in high school, he and his friend decided to mess around and snatch a couple of pills. They hopped on a subway, just grabbed onto the overhead rails, and ended up stuck in that exact same position for hours... totally out of it. And man, that thing where your eyelids roll back? I bet some people would call an exorcist if they saw that...😂
The side effects listed on a medication insert aren't a guaranteed itinerary for any single patient; it is merely a catalog of possibilities rather than a definitive list of what one will endure upon starting a prescription. Furthermore, my grandmother was ninety-two, whereas everyone discussing this here is quite young, and the way a body absorbs and metabolizes medication differs fundamentally between the elderly and the youth.
The point is that medical supervision is essential, which wasn't the case for my grandmother.
Besides, all the other "standard" antipsychotics carry their own lengthy lists of peculiar side effects, which in my experience were only mitigated quickly because I happened to be in a hospital setting.